Get E-Book on COVID-19

Q. Is it fine to take double dose of Norgeston to control bleeding?

Answered by
Dr. Mónica Redondo Ania
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Oct 24, 2018

Hello doctor,

I am a 35-year-old woman and I have been prescribed the POP contraceptive pill and not the combined due to occasional migraines. I also have varicose veins. I have had very frequent bleeding apart from the periods and am now on the third brand called Norgeston which has not helped to stop the bleeding. I have heard that taking a double dose for a month can help to contain the bleeding. Is that fine to do?

Dr. Mónica Redondo Ania

Obstetrics And Gynaecology
#

Hi,

Welcome to icliniq.com.

I have some additional questions for you:

1. How long have you been taking these POP (Progestin-only pills) contraceptive pills? If you just started to take the POP pills and your body is adapting to them, maybe increasing the dosage is an option but if you have been for more than three months with POP pills, I do not think you will get any improvement increasing the dosage.

2. I understand you have had these bleedings with all the three brand names. And what is the reason you had to change brand names? Which kind of secondary effects did you have? Names of the other pills you tried?

3. When you say bleeding, do you mean red blood like period or brownish spotting? Every day? Or randomly?

This kind of bleeding or spotting may be due to many different reasons like the most likely reason is (as you suggested) that you are taking a low dose of Progesterone and if you increase the dosage (two pills a day for two weeks) probably you will get to control it. But we must have other reasons into account, such as a possible early pregnancy (and in this case we are talking about a thread of miscarriage). Please, have a urine pregnancy test done. Sometimes, (no need to worry, but need to verify) it is a polyp or a small fibroid inside the uterine cavity that may not respond to the hormonal control. In this case, my advice is to go to your Gynecologist, because she or he needs to do a vaginal scan to verify the uterine cavity. Sometimes it is another hormonal problem not related to your cycle (thyroid). That may produce this bleeding and if you doublé the Progesterone dosage, you will not get to reduce the bleeding.


Was this answer helpful?

 | 

Related Questions:
Heavy Unscheduled Bleeding - Causes and Treatment
Menstrual Disorders in Adolescent Girls
Does taking contraceptive pills before and after sex avoid pregnancy?
 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Will taking oral contraceptive pill with Myoinositol not contradict each other?

Query: Hi doctor,I would be very grateful if you help me with the following question. I have been diagnosed with endometriosis two years ago, had two failed IVF protocols. It seems that the main problem is the egg quality. Also, have a high prolactin level. I am taking Dostinex for that. My doctor prescrib...  Read Full »

Took contraceptive pill one hour before sex. Will this prevent pregnancy?

Query: Hello doctor, I and my fiancee had intercourse a month back with a condom and also she had an emergency contraceptive pill. I bought it from a medical. They asked her to take it before one hour of intercourse. She had a regular period. Her last period was on 7th of last month but it is 11th of next...  Read Full »

Could vaginal brown discharge be a sign of cervical cancer?

Query: Hi doctor, I am 22 years old and I am sexually active for about four years now. For some 2 to 2.5 years, I am getting an occasional brown vaginal discharge, when I masturbate. Not a lot, just enough to cover my fingers. It does not happen all the time. There is no other pain or symptom associated w...  Read Full »

Also Read


Can naked body to body massage spread HIV?
Hello doctor, I recently had some business trip during which I had some naked body to body massage wherein massager vag...  Read more»
Are COVID-19 Patients Infectious for up to 90 Days After Recovery?
There have been reports of recovered COVID-19 patients getting reinfected and testing positive for almost 3 months. Read...  Read more»
Crohn's Disease
Crohn's disease causes inflammation of the digestive tract, which results in symptoms like severe diarrhea, stomach pain...  Read more»

Ask your health query to a doctor online?

Ask an Obstetrician & Gynaecologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.